MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA ELITION S
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
Philips received a report of a fire in the ups that is located in the technical room of the mr system.
 
Additional Manufacturer Narrative
Philips has started an investigation, a follow up will be send when available.
 
Additional Manufacturer Narrative
The complaint was escalated for technical complaint investigation and the results indicate that there was a failure of a capacitor inside a riello ups delivered by the third party.The capacitors got leaky and led to the generation of smoke (which led to the visible blackened parts) which emitted a burning smell and was sensed by the customer.The ups is an electronic power product, the common failure mode of power electronics often resulting in a burning smell, smoke and blackened components.Note that large electrolytic capacitors as used in this ups are designed to withstand the failure mode "overheating" should that occur and are therefore equipped with a pressure relief valve.This eliminates the possibility for these kinds of capacitors to e.G.Explode.As an immediate containment the 3rd party ups was disconnected and bypassed, so the mains power supply could remain connected to the mri system, and the mri system was then fully functional again.In terms of corrections, the 3rd party ups supplier riello went on site and repaired the impacted ups damaged parts, made the ups functional again and handed it back over to the customer with a sufficient performance analysis.The supplier riello will take corrective actions to resolve the issue with a firmware update in the riello mst 125 ups, and all upss of the same type.

Brand Name
INGENIA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key17893238
Report Number3003768277-2023-05179
Device Sequence Number2531869
Product Code LNH
UDI-Device Identifier00884838098329
UDI-Public00884838098329
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K173356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINGENIA ELITION S
Device Catalogue Number782106
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2023
Supplement Date Received by Manufacturer09/16/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown